MAUDE Adverse Event Report: Biosense Webster Inc VARIPULSE Bi-Directional Catheter; Percutaneous Cardiac Abl Cath for Treatmt of AFib w Irreversible Electroporation

Biosense Webster Inc VARIPULSE Bi-Directional Catheter; Percutaneous Cardiac Abl Cath for Treatmt of AFib w Irreversible Electroporation
Catalog Number D141201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 07/31/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) cardiac ablation procedure with a varipulse bi-directional catheter and the patient expired.After pulse field ablation (pfa) afib ablation they attempted watchman left atrial appendage occlusion (laao) device placement on 31-jul-2026, the patient developed heart failure and passed away.The pfa procedure for afib with trupulse/varipulse was unremarkable.Forty-two (42) pfa applications were delivered, carto mapping was performed with the pentaray catheter, nothing out of the ordinary occurred during the procedure and the patient was stable afterward.Varipulse plus settings of 30ml/min ablation irrigation flow rate, manual switching to 4ml/min idle, inter application delay 10 seconds were used during the procedure.After the pulmonary vein isolation (pvi) portion of the procedure the physician attempted to implant the watchman laao device.This procedure was aborted as it was determined that the patient's appendage was too large for implantation.The patient left the lab on (b)(6) in stable condition.The day following the procedure, (b)(6) 2026, the patient returned to the hospital emergency room with heart failure (previously undiagnosed) and that the patient expired on (b)(6) 2026.Cause of death is believed to be acute heart failure related but cannot be confirmed.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4.

Brand Name
VARIPULSE Bi-Directional Catheter
Common Device Name
Percutaneous Cardiac Abl Cath for Treatmt of AFib w Irreversible Electroporation
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50781823
Report Number3013300026-2026-03032
Device Sequence Number10683103
Product Code QZI
UDI-Device Identifier10846835025460
UDI-Public(01)10846835025460
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P240006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD141201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexMale
Patient Weight202 LB
Patient RaceWhite